Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 250, NWS Atlanta, GA

July 15, 2022Jefferson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2022, 4:14 PM EDT for Jefferson County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2022, 4:14 PM EDT (20:14 UTC)
Expired
Jul 15, 2022, 4:45 PM EDT
In force
31 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Jefferson County, GA

The radar

The Robins AFB radar (KJGX), 114 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

849 
WUUS52 KFFC 152014
SVRFFC
GAC163-152045-
/O.NEW.KFFC.SV.W.0250.220715T2014Z-220715T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
414 PM EDT Fri Jul 15 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Jefferson County in east central Georgia...

* Until 445 PM EDT.

* At 414 PM EDT, a severe thunderstorm was located near Matthews, or 
  15 miles southwest of Fort Gordon, moving southeast at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Wrens, Stapleton, Matthews and Stellaville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3315 8227 3308 8229 3311 8244 3325 8247
      3327 8243 3331 8238 3331 8234 3330 8231
      3327 8229 3327 8226 3323 8224 3323 8223
TIME...MOT...LOC 2014Z 333DEG 7KT 3325 8230 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:07 PM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 15, 3:07 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
307 PM EDT Fri Jul 15 2022

.SHORT TERM /Tonight through Saturday Night/...

The short term forecast will be characterized by at least two more
"drier" Georgia summer days. With a front boundary bisecting the
FA sufficient moisture will continue to be locked in across the
southern portions of the CWA with drier air congregated across
north GA. This will result in isolated to scattered showers and
thunderstorms this afternoon primarily along and south of I-20.

South to southwesterly surface flow south of the stalled boundary
will continue to transport moisture across the area. As a result
the The atmospheric column will continue to be saturated with PWs
nearly 2 inches and surface dew point temperatures in the mid
70s. During the rest of the afternoon/evening, aided by influence
from the weak front and weak disturbances rounding the upper
ridge to our west and the trough aloft and differential heating
chance PoPs continue to look reasonable. This afternoon the HREF
has the area painted with over 1000 J/kg of MUCAPE. All of this to
say that yet again we could see a few isolated storms become
strong to severe. CAMs continue to do poorly in this environment,
but in general they show they storms continuing across the far
southern portions of the FA and primarily staying south of I-20.
With very little steering flow aloft and high PWs storms will also
be capable of producing heavy rain and localized flooding.

Tomorrow will be very similar to today with an increase seen in
PoP coverage. Todays stalled front will dissolve overnight
allowing southerly flow to return to the entire Peach State. This
will advect moisture further north and again aided by influence
from weak disturbances rounding the upper ridge to our west and
the trough aloft along with differential heating slight chance to
chance PoPs continue in the forecast.

Temperatures will continue to run in the upper 80s and low 90s
each day with lows only falling into the 70s.

28

&&

.LONG TERM /Sunday through Friday/...

Relatively active convective pattern expected thru the period.
Some tropical moisture looks to advect into part of the area by
Sunday and an upper disturbance will approach the area by Monday
allowing for some more widespread chances of showers and storms.
The upper wave looks to have some dampening Tuesday and Wednesday
as it pushes eastward across the area and the other main trough
energy loses phase ejecting NEWD, though some of the enhanced
moisture field lingers so will maintain mainly chance pops.
Another piece of upper energy looks to translate a sfc front
toward the area from the NW for Thursday so have most of the area
in likely pops and progged SBCAPE looks increased as well with
high PWATs so there could be a bit more organized or stronger
convection with strong to damaging winds and hail that day.
Otherwise cannot rule out some strong to isolated severe storms
the rest of the days with a bit more limited marginal instability.
Friday may have some frontal progression southward and could trend
to lower pops in the north. Max temps generally near to slightly
above normal thru the period.

Baker

&&

.AVIATION...
18Z Update...
VFR conditions expected through the period at most TAF sites.
MCN/CSG could see MVFR/IFR in patchy fog tomorrow early morning
with improvements expected by 15Z tomorrow. TSRA will likely only
impact CSG/MCN between 20-00Z. There is an outside chance that the
ATL metro sites could see some very isolated convection, but
confidence remains too low to include it in this forecast. NE
winds will remain light at 5 kts or less through 06Z and then
shift to the south at 5 kts or less.

//ATL Confidence...18Z Update...
Medium on TSRA and low CIG development and timing.
High on all other elements

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  70  91 /  10  30  20  30
Atlanta         70  90  71  90 /   5  30  20  30
Blairsville     64  86  65  85 /   5  30  20  50
Cartersville    69  92  71  91 /   5  20  20  30
Columbus        71  90  71  91 /  10  30  20  30
Gainesville     69  89  70  88 /  10  30  20  40
Macon           69  90  70  93 /  10  30  20  30
Rome            69  94  71  94 /   5  20  10  30
Peachtree City  69  90  69  90 /   5  20  20  30
Vidalia         70  87  71  89 /  20  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....Baker
AVIATION...28
Hazardous weather outlook, Jul 15, 11:44 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1144 AM EDT Fri Jul 15 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1144 AM EDT Fri Jul 15 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible through this
afternoon and into tonight primarily along and south of I-20. Some
storms could become strong to isolated severe with strong to
damaging wind gusts, frequent lightning, and heavy rainfall as the
main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms will be possible each afternoon and evening
across much of the forecast area this week. Isolated storms could
become strong, capable of producing gusty winds and frequent
lightning. Heavy rainfall associated with these storms could also
lead to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 15, 1:28 PM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Fri Jul 15 2022

GAZ072-073-084-151800-
Wilkinson GA-Baldwin GA-Jones GA-
128 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of southern Baldwin,
northwestern Wilkinson and east central Jones Counties through 200 PM
EDT...

At 127 PM EDT, a strong thunderstorm was over Pancras, or near
Milledgeville. This storm was nearly stationary.

HAZARD...Winds 40 to 50 mph, pea sized hail, frequent lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milledgeville, Gordon, Ivey, Midway-Hardwick, Coopers, Hardwick,
Browns Crossing, Allenwood, Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3298 8306 3287 8319 3284 8337 3290 8341
      3306 8340 3310 8319
TIME...MOT...LOC 1727Z 341DEG 2KT 3300 8327

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 15, 2:47 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jul 15 2022

GAZ061-074-151915-
Washington GA-Hancock GA-
247 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of southeastern Hancock
and northwestern Washington Counties through 315 PM EDT...

At 244 PM EDT, a strong thunderstorm was near Warthen, or 9 miles
north of Sandersville, moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sandersville, Deepstep, Hamburg State Park, Linton and Warthen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3304 8272 3297 8292 3310 8303 3326 8286
      3322 8274 3321 8274 3321 8273 3320 8274
      3318 8274 3317 8272 3315 8271 3314 8269
TIME...MOT...LOC 1844Z 289DEG 5KT 3311 8287

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 15, 3:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
335 PM EDT Fri Jul 15 2022

GAZ074-152000-
Washington GA-
335 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of central Washington
County through 400 PM EDT...

At 334 PM EDT, a strong thunderstorm was centered near Sandersville,
moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sandersville, Davisboro, Tennille, Riddleville, Downs and Warthen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3283 8268 3289 8288 3302 8291 3317 8275
      3313 8266 3310 8265 3310 8264 3308 8264
      3306 8263 3306 8261 3305 8262 3301 8256
      3294 8254
TIME...MOT...LOC 1934Z 319DEG 7KT 3302 8277

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 15, 3:41 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Fri Jul 15 2022

GAZ072-082-083-152015-
Bibb GA-Jones GA-Twiggs GA-
341 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of northeastern Bibb,
Twiggs and southeastern Jones Counties through 415 PM EDT...

At 340 PM EDT, a strong thunderstorm was centered near Postell, or 7
miles northeast of Macon, moving southeast at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Jeffersonville, Marion, Postell, Bullard, Mountain Springs,
Griswoldville, Fitzpatrick, Ripley, Huber, Cross Keys, District Path,
Dry Branch, Myricks Mill and Franklinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3261 8353 3288 8367 3299 8351 3290 8340
      3290 8341 3266 8327 3265 8327 3259 8330
TIME...MOT...LOC 1940Z 319DEG 6KT 3288 8353

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 15, 3:55 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
355 PM EDT Fri Jul 15 2022

GAZ076-152030-
Jefferson GA-
355 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of northeastern
Jefferson County through 430 PM EDT...

At 355 PM EDT, a strong thunderstorm was centered near Keysville, or
12 miles southwest of Fort Gordon, moving southeast at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrens, Matthews and Stellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3321 8225 3312 8228 3314 8243 3326 8246
      3331 8237 3331 8234 3330 8231 3327 8229
      3326 8225 3323 8223
TIME...MOT...LOC 1955Z 319DEG 6KT 3328 8227

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:00 PM EDTSpecial Weather StatementFFCTaylor30 min
Jul 15, 8:54 AM EDTSpecial Weather StatementFFCMarion, Schley66 min
Jul 15, 1:28 PM EDTSpecial Weather StatementFFCBaldwin32 min
Jul 15, 2:47 PM EDTSpecial Weather StatementFFCWashington28 min
Jul 15, 2:48 PM EDTSevere Thunderstorm WarningFFCHancock, Washington30 min
Jul 15, 3:35 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 15, 3:41 PM EDTSpecial Weather StatementFFCTwiggs34 min
Jul 15, 3:55 PM EDTSpecial Weather StatementFFCJefferson35 min
Jul 15, 4:33 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jul 15, 5:10 PM EDTSpecial Weather StatementFFCJohnson35 min
Jul 15, 5:33 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 15, 5:46 PM EDTSpecial Weather StatementFFCLaurens29 min
Jul 15, 6:12 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.